Indiana, 2015Flood in Indiana, June 14, 2015
June 14, 2015 · NWS IWX · 1 event in 1 county or zone
Storms formed in a moist environment during the afternoon hours. These storms moved across the area slowly with a few heavy rain reports of over 1 inch of rain in 30 minutes to an hour.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms formed in a moist environment during the afternoon hours. These storms moved across the area slowly with a few heavy rain reports of over 1 inch of rain in 30 minutes to an hour.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 14, 12:17 PM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 14, 12:17 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
117 PM EDT SUN JUN 14 2015
.SYNOPSIS...
ISSUED AT 415 AM EDT SUN JUN 14 2015
PERIODIC SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY WITH THE
BEST CHANCES DURING THE AFTERNOON. HEAVY RAIN AND GUSTY WINDS WILL
BE POSSIBLE WITH THE STRONGER STORMS. HIGHS WILL BE IN THE LOW TO
MID 80S. WET AND STORMY PATTERN WILL THEN CONTINUE THROUGH MUCH OF
THIS WEEK.
&&
.UPDATE...
ISSUED AT 1228 PM EDT SUN JUN 14 2015
WK SHRTWV MOVG ACROSS THE GRTLKS CAUSING SCT SHOWERS AND
THUNDERSTORMS MAINLY ACROSS OUR NERN ZONES EARLY THIS AFTN. 0-6KM
SHEAR A LITTLE GREATER THAN YDAY DUE TO INCREASED FLOW ASSOCIATED
WITH TROF MOVG ACROSS THE GRTLKS BUT SHOULD BE DIMINISHING LATE
THIS AFTN AND THIS EVE AS THIS SYSTEM MOVES TO THE EAST. BEST CHC
FOR SVR STORMS APPEARS TO BE ACROSS OUR SE THIS AFTN WHERE
INSTABILITY/SHEAR MAXIMIZED. MAIN THREAT IS DAMAGING WINDS FROM
WET MICROBURSTS OR SMALL BOW ECHOES AS ANY HAIL SHOULD BE SMALL
WITH 850-500MB LAPSE RATES ONLY 5-5.5C/KM ACROSS THE AREA AND
PWATS OF 1.75-2" SUGGESTING NO SGFNT DRY AIR ALOFT. ANOTHER WK
SHRTWV OVER MO EXPECTED TO LIFT NE-E ACROSS NRN IN/OH THIS
AFTN/EVE. SOME SHOWERS/TSTMS DEVELOPING OVER CENTRAL IL/IN IN
ADVANCE OF THIS SYSTEM. DIMINISHING CLOUDS AND DESTABILIZATION
THIS AFTN EXPECTED TO CAUSE THIS ACTIVITY TO BECOME MORE
WIDESPREAD MAINLY ACROSS SRN PORTIONS OF OUR CWA THIS AFTN AND
THIS EVE. MAIN CHG TO PREVIOUS FCST WAS TO ADD POTENTIAL FOR HEAVY
RAINFALL MAINLY ACROSS THE S-SE ZONES THIS AFTN... BUT ALSO BUMPED
UP HIGHS A BIT.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 415 AM EDT SUN JUN 14 2015
PERIODIC SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD
AS MULTIPLE WEAK/EMBEDDED SHORTWAVES LIFT OVER OUR REGION IN DEEP
SOUTHWEST FLOW ALOFT. THIS PATTERN HAS ADVECTED AN EXCEPTIONALLY
MOIST AIRMASS INTO OUR AREA AND NOT MUCH WILL CHANGE DURING THIS
SHORT TERM PERIOD WITH QUASI-STATIONARY FRONT NOW WELL NORTH OF OUR
CWA. CURRENT EXPECTATIONS ARE FOR SCT CONVECTION TO CONTINUE THROUGH
THE MORNING GIVEN 30-40 KT LLJ IN PLACE. ACTIVITY OVER CENTRAL
INDIANA WILL CONTINUE TO EXPAND NORTHEAST WITH ADDITIONAL
DEVELOPMENT LIKELY IN OUR CENTRAL/NORTHWEST CWA BY LATE MORNING AS
DIURNAL INSTABILITY BUILDS AND NEXT SUBTLE MIDLEVEL WAVE SLIDES OVER
THE REGION. THIS ACTIVITY WILL THEN SHIFT SOUTHEAST DURING THE
AFTERNOON. LATEST HI-RES CONVECTION ALLOWING MODELS ARE IN GENERALLY
GOOD AGREEMENT ON THIS SCENARIO AND HAVE TRIED TO ADD SOME MORE
TEMPORAL DETAIL TO THE GRIDS. LOWER 70S DEWPOINTS AND TEMPS IN THE
80S WILL LEAD TO ANOTHER MODERATELY UNSTABLE DAY WITH SBCAPES AROUND
1500 J/KG. WIND PROFILES ALOFT ARE NOT PARTICULARLY IMPRESSIVE AND
VERY SIMILAR TO YESTERDAY. UNIDIRECTIONAL DEEP LAYER SHEAR OF 20-30
KTS AND PALTRY LAPSE RATES ALOFT WILL LIMIT THREAT FOR WIDESPREAD
SEVERE WEATHER. ISOLATED DAMAGING WIND GUSTS MAY BE POSSIBLE IN THE
STRONGER STORMS BUT THREAT IS ON THE LOWER END OF THE SPECTRUM.
OF MUCH GREATER CONCERN IS THE POTENTIAL FOR ANOTHER ROUND OF HEAVY
RAINFALL...POSSIBLY IN THE SAME AREAS OF OUR SOUTHEAST THAT HAVE
ALREADY SEEN VERY HEAVY RAIN. PW VALUES WILL HOVER AROUND 2 INCHES
WITH A DEEP WARM CLOUD LAYER AND WEAK MBE VELOCITIES (HIGH POTENTIAL
FOR TRAINING/BACKBUILDING). HIGHLY VARIABLE NATURE OF CONVECTION
MAKES IT DIFFICULT FOR ANY BLANKET HEADLINES BUT WILL DEFINITELY
HAVE TO WATCH FOR ANY ORGANIZED CONVECTION THAT DEVELOPS IN OUR
SOUTHEAST ZONES. PRECIP CHANCES DECREASE SOMEWHAT AGAIN OVERNIGHT
BUT EXPECT THERE WILL STILL BE SOME SCT STORMS GIVEN MOIST
ENVIRONMENT AND STEADY LLJ. WILL THEREFORE CONTINUE HIGH END CHANCE
POPS THROUGH THE OVERNIGHT.
&&
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 442 AM EDT SUN JUN 14 2015
HIGH PWAT/THET-E AIR PERSISTS ACRS REGION THROUGHOUT MAJORITY OF
LONG TERM. FOCUS ON OPPORTUNITIES OF HIEST POP SHRA/TSRA
POTNL...FIRST MON INTO MON EVE AND AGAIN ON WED/WED NIGHT. FIRST
IDENTIFIABLE FEATURE IN WV IMAGERY /SHORTWAVE ENERGY OVR OK
PANHANDLE/ TO LIFT INTO CORN BELT MON IN POS TILT FASHION WITH
MODICUM OF PHASING INTO SRN PERIPHERY OF RAMPED MID TROPOSPHERIC
FLOW PUSHING EWD ACRS HIGH PLAINS INTO NWRN/UPR GRTLKS. MODERATELY
STRONG INSTABILITY ON ORDER OF 1500-2000 J/KG MLCAPE IN ADVOF OF
SEWD SINKING/WEAK SFC FRONT ALONG WITH 30-35 KTS OF DEEP LAYER
SHEAR PORTENDS TO AT LEAST STRONG/NEAR SEVERE CONVECTION SHOULD
APPARENT/IDEAL LATE AFTN/EVE TIMING HOLD OVER NEXT FEW MODEL
ITERATIONS. ON WED COMBINATION OF REINFORCEMENT OF HUDSON BAY TO
GRTLKS VIA CIRCUM POLAR ROTATION WITH PSBL GOMEX/EXTRATROPICAL
MSTR FEED INTO MS VLY/FAR LWR OHIO VLY AIDING IN PRECIP
EFFICIENCIES. WHILE UNCERTAINTY RISES CONSIDERABLY DY5 AND
BYND...BLENDED APPROACH SUGGESTS A BRIEF RESPITE PSBL THU NIGHT
TIMEFRAME AS VEERING SFC FLOW SHUNTS HIEST THET-E ATMOS SWD INVOF
OHIO RIVER VALLEY. DROPPED MENTION OF TSRA IN LIGHT OF SIG LWR
BLENDED POPS/PSBL OPPORTUNITY FOR NIL WX SHOULD TREND MAINTAIN.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1228 PM EDT SUN JUN 14 2015
SCT SHRA/TS DEVELOPING ACROSS THE AREA AGAIN EARLY THIS AFTN WILL
LIKELY IMPACT THE TERMINALS BEFORE DARK. TIMING STILL
QUESTIONABLE BUT SHOULD SOMETIME BETWEEN 19Z-01Z. GUSTY SW WINDS
WILL SUBSIDE THIS EVE. MOIST AIRMASS WILL REMAIN IN PLACE TONIGHT
RESULTING IN SOME STRATUS/FOG WITH MVFR CONDITIONS THE MOST LIKELY
SCENARIO. PERSISTENT LOW LEVEL WAA MAY SUPPORT WIDELY SCT SHRA/TS
OVERNIGHT AND INTO MONDAY MORNING BUT POPS TOO LOW TO INCLUDE IN
TAFS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
UPDATE...JT
SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...MURPHY
AVIATION...JT
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 14, 5:34 AM EST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
634 AM EDT SUN JUN 14 2015
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-151130-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
634 AM EDT SUN JUN 14 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY THIS AFTERNOON AND
EVENING. LOCALIZED FLOODING WILL BE POSSIBLE. A FEW OF THESE
STORMS COULD ALSO PRODUCE SOME DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE WILL BE PERSISTENT CHANCES FOR THUNDERSTORMS THROUGH THE
WEEK. THE HIGHEST CHANCES APPEAR TO BE IN THE MONDAY THROUGH
MONDAY EVENING TIMEFRAME...AND AGAIN WEDNESDAY INTO WEDNESDAY
NIGHT. THERE IS A RISK OF ISOLATED STRONG TO MARGINALLY SEVERE
STORMS MONDAY AFTERNOON AND EVENING. HEAVY RAINFALL MAY EXACERBATE
FLOODING AS WELL THROUGH THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND
AGAIN MONDAY AFTERNOON.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-151130-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
634 AM EDT SUN JUN 14 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE LIKELY TODAY. A FEW OF THESE STORMS COULD
PRODUCE STRONG WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE WILL BE PERSISTENT CHANCES FOR THUNDERSTORMS THROUGH THE
WEEK. THE HIGHEST CHANCES APPEAR TO BE IN THE MONDAY THROUGH
MONDAY EVENING TIMEFRAME...AND AGAIN WEDNESDAY INTO WEDNESDAY
NIGHT. THERE IS A RISK OF ISOLATED STRONG TO MARGINALLY SEVERE
STORMS MONDAY AFTERNOON AND EVENING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Flood, Fulton
- When
- June 14, 2:45 PM EST to 4:00 PM EST
- Where
- Fulton County, 2.76 mi N of Athens to 2.91 mi N of Athens
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 41.090, -86.130
Heavy rain caused water to flow over a portion of State Route 25 as well as near the intersection of 275N and 600E.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, June 14, 20152 deaths · 1 event
- Wildfire in Alaska, June 14 to 29, 20158 injured · $1.1 million · 2 events
- Flash Flooding in New York, June 14 to 15, 2015$13 million · 15 events
- Flash Flooding and Damaging Winds in Pennsylvania, June 14 to 15, 2015$245,000 · 50 kt wind · 43 events
- Flash Flooding in New York, June 14, 2015$465,000 · 7 events
- Flash Flood and Hail in Ohio, June 14 to 15, 2015$239,000 · 50 kt wind · 7 events
- Flash Flooding and Heavy Rain in Iowa, June 14 to 15, 2015$50,000 · 32 events
- Flooding and Hail in Colorado, June 14 to 22, 2015$50,000 · 1.75 in hail · 5 events
- Flash Flood and Hail in Texas, June 14, 2015$25,000 · 1.75 in hail · 2 events
- Flash Flooding and Flooding in Kansas, June 14 to 19, 20151 in hail · 21 events
- Hail and Damaging Winds in Texas, June 14, 201581 kt wind · 18 events
- Hail in Wyoming, June 14, 20152.5 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589623.